MAUDE Adverse Event Report: STRYKER GMBH T2 - NAIL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH T2 - NAIL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18061002
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the instruments, once the patient had already been anesthetized, were found to be defective and unusable.Our agent had to urgently deliver another instrument, which was withdrawn in an emergency from one of our deposit accounts, causing considerable inconvenience to both customers and significantly lengthening the duration of the operation.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and could not be assembled properly.The device inspection revealed the following: the inner part of the nail handle is highly worn out, which led to local deformation from repetitive friction.Both nail holding screws (worn out one and intact one) could not be inserted through the nail handle as intended.They both jammed at the level of the observed inner deformation.The damages observed on the nail holding screw (lot k953367) and the inner nail handle were most likely mutually caused due to friction and forced assembly overtime.As a consequence, the nail holding screw (lot k175477) could not be inserted anymore in the deformed nail handle, despite being intact.The dimensional inspection confirmed the above.There is a local deformation inside the nail handle, reducing the inner diameter.Therefore, both nail holding screws cannot be inserted anymore.Based on investigation, the root cause was attributed to a user related issue.The devices were most likely not inspected and tested properly before the procedure, leading to unnoticed deformation due to wear on the nail holding screw and nail handle.As a reminder, the stryker instructions for cleaning, sterilization, inspection and maintenance help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.The instructions for use also state: « before every operation, ensure that all devices to be used during the operation function correctly with each other ».A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
T2 - NAIL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
postfach
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22064169
Report Number0008031020-2025-00908
Device Sequence Number8477815
Product Code LXH
UDI-Device Identifier04546540196538
UDI-Public(01)04546540196538(10)K12763B
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18061002
Device Lot NumberKHI022827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown